MAUDE Adverse Event Report: DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG

DANNIK, LLC PMI SUPERBAG; SPECIMEN RETRIEVAL BAG
Model Number PNI0140
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per pmi rep, account has been using pmi specimen bags for approximately 60 days, so they are relatively new to the pmi bags, but not to specimen retrieval bags in general.Spoke with dr.Kuhnen, told us that she received the bag already pulled back into the introducer by a very qualified nurse.She did not give the nurse's name.The dr.Said she never stopped by during the several days of in-servicing but did watch the explainer video.She said she was using a 12 trocar for the 7mm bag.Upon deploying the bag, she noticed that both prongs were exposed.She said no other devices were introduced other than a grasper to put the specimen into the bag.When removing the bag, it ripped more.There was no patient injury during this incident.Picture attached.The provided picture only shows one arm exposed slightly at the very end of the bag, but the report indicates both arms were exposed.Can you clarify? no response from the user.Was there any increase force or effort required during deployment? no unusual force or effort used or required.How many times was the bag used? bag used only once.Can you estimate the time between when the bag was loaded into the introducer, to when it was deployed? no idea on timing of loading the bag onto the introducer.As the surgeon i don't do this.I noticed the bag being pulled through the cannula in one of the pictures with the push rod still present.Can you please clarify what method was used to extract the bag? i'm not sure what you mean by "what method was used".When the device failed my only concern was getting it out of the patient without causing patient injury.The report indicates that there was no patient injury, but there was a "potential for harm".Can you please be specific as to what this would be? re patient injury - potentials for injury were uncontrolled laceration of abdominal contents, including bowel, bladder, and major vascular structures.For instance, had this occurred near the ivc, the patient could have had uncontrollable hemorrhage and death on the or table.Note: several additional follow-up questions were asked but not answered at the time of this report.
 
Additional Manufacturer Narrative
Dannik has completed a thorough review of all available records related to this device and associated lot number including manufacturing and incoming inspection records for all subassemblies, components, and raw materials.This lot passed all manufacturing and quality control inspections, and no irregularities or abnormalities were found during the record review.Review of vigilance reports did not reveal any trends, as this is the first known occurrence of this issue to date on this product code.The suspect device was not retained.Three pictures were provided which show one of the arm with 1" (estimated) of teh distal end exposed.The pictures also show the bag with the mouth partially exposed through the cannula valve or cap assembly.Extraction of the bag through the trocar or cannula is expressly prohibited in the instruction for use this action directly led to the bag damage indicated in the initial report.Device retains from this lot were tested under normal and extreme operating conditions, and all tested devices functioned as expected.Several possible causes could not be ruled out, including aggressive deployment by the user, incorrect operation by the end user when retracting the bag and incorrect assembly of the bag tether within the device by the manufacturing technician.Dannik was able to recreate the failure by incorrectly operating the bag/tether after retraction, but the final picture provided shows the tether still attached to the assembly which would only be possible if the user reattached the tether prior to extraction.Dannik was unable to recreate the failure with the other possible casues, but noted tension on the bag body with teh biasing arms.Additionally, review of all current completed and in-process inventory found all units to be conforming and assembled correctly.Without the returned device, it is impossible to determine from the provided information the exact root cause.This event did not result in patient harm in this instance but has a probability to result in patient harm as the metal arm would no longer be contained by the mouth of the bag and may injure adjacent internal structures.Therefore, out of an abundance of caution dannik is notifying the appropriate regulatory authorities.Dannik will continue to monitor this issue through our vigilance system for trends and take appropriate actions as necessary to ensure the continued performance and safety of the product.If additional information regarding this incident is obtained which was not known or not available prior to this report, dannik will reopen and reassess our investigation and response at that time.

Brand Name
PMI SUPERBAG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
DANNIK, LLC
941 w. morse blvd.
suite 100
winter park FL 32789
Manufacturer (Section G)
DANNIK, LLC
3201 e. colonial dr.
suite m3
orlando FL 32803
Manufacturer Contact
daniel doerr
941 w. morse blvd.
suite 100
winter park, FL 32789
3217501155
MDR Report Key17458702
Report Number3015775837-2023-00002
Device Sequence Number7190072
Product Code GCJ
UDI-Device Identifier00850013527601
UDI-Public00850013527601
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K200053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2026
Device Model NumberPNI0140
Device Lot Number2303PNI014001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown